Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 8, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 2, 2008, 6:48 PM CST for 16 counties in Oklahoma. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 6:48 PM CST (00:48 UTC)
- Expired
- Mar 3, 2008, 6:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 6 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 030048 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 648 PM CST SUN MAR 2 2008 OKZ054>068-070-071-030900- /O.NEW.KTSA.WI.Y.0008.080303T0048Z-080303T1200Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE- MCINTOSH- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE... EUFAULA 648 PM CST SUN MAR 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH. A STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST OKLAHOMA TONIGHT. WINDS WILL SHIFT TO THE NORTH AND AVERAGE 20 TO 30 MILES AN HOUR. WIND GUSTS IN EXCESS OF 40 MILES AN HOUR ARE EXPECTED. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 2, 3:35 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 2, 3:35 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
335 PM CST SUN MAR 2 2008
.DISCUSSION...
MAJOR STORM SYSTEM SET TO AFFECT THE AREA OVER THE NEXT 36 HOURS
WITH A VARIETY OF WEATHER. THE APPROACHING COLD FRONT IS SLIGHTLY
AHEAD OF SCHEDULE AND WILL ENTER NORTHEAST OKLAHOMA EARLY THIS
EVENING AND SWEEP ACROSS THE REST OF THE AREA OVERNIGHT. WHILE
THERE IS SOME POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL AND
POSSIBLE FLOODING CONTINUES TO BE THE MAIN THREAT. WIDESPREAD 1 TO
3 INCH AMOUNTS STILL LOOK LIKELY WITH ISOLATED HIGHER
AMOUNTS...ESPECIALLY IN SOUTHEAST OKLAHOMA. THE FLASH FLOOD WATCH
WILL REMAIN IN EFFECT AND MAY LATER NEED TO BE EXTENDED INTO
MONDAY AT LEAST IN THE SOUTHEAST.
TEMPERATURES WILL CONTINUE TO SLOWLY FALL DURING THE DAY MONDAY
WITH PRECIPITATION CHANGING TO A WINTRY MIX AS READINGS FALL BELOW
FREEZING. THE GREATEST POTENTIAL FOR SIGNIFICANT FREEZING RAIN OR
SLEET STILL APPEARS TO BE OVER THE NORTHWEST CORNER OF ARKANSAS
POSSIBLY EXTENDING BACK INTO FAR EASTERN OKLAHOMA.
THERE IS STILL SOME WAFFLING AROUND ON THE MODELS OVER THE TRACK
OF THE UPPER LEVEL STORM SYSTEM MONDAY NIGHT. THE LATEST RUNS HAVE
TRENDED A BIT BACK TO THE RIGHT WITH THE TRACK OF THIS SYSTEM
WHICH IF IT VERIFIES MAY KEEP MOST OF THE ACCUMLATING SNOWS
SUTH AND EAST OF THE TULSA METRO AREA. NOT YET CONFIDENT THAT THIS
WILL BE THE CASE SO WILL KEEP THE WINTER STORM WATCH AS IS FOR
NOW. STILL FEEL CONFIDENT ON GREATER THAN 4 INCH AMOUNTS SOMEWHERE
WITHIN THE WATCH WITH THE HIGHEST POTENTIAL IN NORTHWEST ARKANSAS.
FOR NOW FOLLOWED AN EVEN BLEND OF THE GFS/ECMWF/WRF-NAM ON QPF AND
RESULTANT SNOW AMOUNTS MONDAY NIGHT. THIS MAY SMOOTH OUT THE
HIGHEST AMOUNTS THAT WILL OCCUR BUT FEEL IT BEST EXPRESSES OUR
UNCERTAINTY FOR NOW.
ONCE THIS SYSTEM MOVES OUT...WILL KEEP IT DRY FOR THE REST OF THE
WEEK. DEPENDING ON WHICH MODEL YOU BELIEVE THERE MAY BE SOME LIGHT
PRECIPITATION AT SOME POINT BUT THERE IS LITTLE MODEL AGREEMENT ON
THIS AND PREFER TO KEEP IT DRY FOR NOW CONCENTRATING ON THE STORM
AT HAND. A WARMING TREND WILL TAKE PLACE OVER NEXT WEEKEND.
STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 34 36 23 47 / 100 90 60 10
FSM 40 42 26 44 / 100 100 80 10
MLC 37 39 25 48 / 100 100 60 10
BVO 33 35 22 46 / 100 70 40 10
FYV 37 39 23 40 / 100 100 80 20
BYV 37 39 22 39 / 100 100 80 30
MKO 36 38 24 46 / 100 100 70 10
MIO 33 35 21 42 / 100 70 60 10
F10 36 38 24 49 / 100 90 60 10
HHW 42 44 30 50 / 100 90 60 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 6 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ073.
FLOOD WATCH UNTIL NOON MONDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR OKZ057-
OKZ058-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-
OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL NOON MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
WIND ADVISORY UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.
WINTER STORM WATCH FROM 8 AM MONDAY TO 6 AM TUESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Mar 2, 1:01 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 101 PM CST SUN MAR 2 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 101 PM CST SUN MAR 2 2008 ..SEVERE WEATHER AND LOCALLY HEAVY RAINFALL LIKELY TONIGHT FOR MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... ...A SIGNIFICANT SNOWFALL EVENT REMAINS POSSIBLE MONDAY AND MONDAY NIGHT FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA....SOUTHEAST OKLAHOMA ONSET...AFTER 6 PM. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS . ONSET...THIS EVENING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. WINTER WEATHER. ADDITIONAL ACCUMULATIONS TOMORROW AND TOMORROW NIGHT. ICE ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA...MAINLY OSAGE AND PAWNEE COUNTIES. ONSET...AFTER 3 AM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=41. AREA...PARTS OF NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... EARLY THIS AFTERNOON... CLOUDS AND MOISTURE WERE STREAMING NORTHWARD ACROSS OKLAHOMA...AHEAD OF A COLD FRONT THAT WAS ACROSS CENTRAL KANSAS AND WESTERN OKLAHOMA. THE INCREASED CLOUD COVER WILL LIMIT HEATING AND DESTABILIZATION SOME...ALTHOUGH SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA BY LATE AFTERNOON. AS THE COLD FRONT MOVES INTO THE AREA THIS EVENING...THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE...ALONG AND JUST BEHIND THE BOUNDARY. WHILE OVERALL INSTABILITY WILL BE MARGINAL...IMPRESSIVE SPEED AND DIRECTIONAL SHEAR SHOULD RESULT IN ORGANIZED SEVERE THUNDERSTORMS. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT...HOWEVER A SMALL TORNADO THREAT EXISTS IN SOUTHEAST OKLAHOMA WHERE LIFTING CONDENSATION LEVELS WILL BE LOWEST AS WELL AS IN STORMS THAT FORM AHEAD OF THE APPROACHING COLD FRONT AND DRYLINE. THE LARGE LINEAR AREA OF THUNDERSTORMS WILL ALSO RESULT IN HEAVY RAINFALL TONIGHT INTO EARLY MONDAY. 1 TO 3 INCHES OF RAIN...WITH LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE...WHICH COULD RESULT IN SOME FLOODING AND RUNOFF PROBLEMS. A FLASH FLOOD WATCH...OKCFFATSA...HAS BEEN ISSUED FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONALLY THIS AFTERNOON...WIND GUSTS OVER 40 MPH WILL CONTINUE.. THEREFORE THE WIND ADVISORY FOR ALL OF NORTHEAST OKLAHOMA AND MUCH OF NORTHWEST ARKANSAS WILL REMAIN IN EFFECT. MUCH COLDER AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND THE COLD FRONT...WHICH COULD RESULT IN SOME AREAS OF FREEZING RAIN AND SLEET MAINLY TO THE NORTHWEST OF INTERSTATE 44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION AND EMERGENCY MANAGEMENT GROUPS SHOULD PREPARE FOR ACTIVATION BY LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... HE COLD FRONT AND ASSOCIATED THUNDERSTORMS SHOULD BE EXITING SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS MONDAY MORNING. THERE REMAINS A SMALL SEVERE WEATHER THREAT WITH THIS ACTIVITY THROUGH ABOUT MID-MORNING MONDAY. AS COLDER AIR SPREADS ACROSS THE REGION...A PERIOD OF SNOW...SLEET AND FREEZING RAIN WILL BE POSSIBLE MONDAY MORNING INTO THE EARLY AFTERNOON ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MEANWHILE...A STRONG UPPER LEVEL LOW WILL TRACK FROM NORTHERN TEXAS INTO WESTERN ARKANSAS BY MONDAY EVENING. ACCUMULATING SNOW WILL BE POSSIBLE JUST TO THE NORTHWEST OF THE TRACK OF THE UPPER SYSTEM. AT THIS TIME...A SWATH OF 4 TO 8 INCHES OF SNOW APPEARS POSSIBLE GENERALLY NORTH OF A MCALESTER TO FORT SMITH LINE AND SOUTH OF INTERSTATE 44. PLEASE SEE THE LATEST WINTER STORM WATCH...OKCWSWTSA...FOR FURTHER DETAILS. EVEN A SMALL VARIATION IN THE TRACK OF THE UPPER SYSTEM COULD ALTER THE POSITION OF THE BAND OF HEAVY SNOW. LATER FORECASTS WILL BE ABLE TO FINE TUNE THE BEST AREAS FOR ACCUMULATING SNOWS. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT GROUPS AND AGENCIES ARE ENCOURAGED TO ENACT WINTER WEATHER PREPAREDNESS ACTIONS IMMEDIATELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 7:00 PM CST | Special Weather Statement | TSA | Osage | 45 min |
| Mar 2, 7:36 PM CST | Special Weather Statement | TSA | Choctaw | 54 min |
| Mar 2, 7:46 PM CST | Special Weather Statement | TSA | Osage, Pawnee | 44 min |
| Mar 2, 8:15 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 45 min |
| Mar 2, 8:19 PM CST | Special Weather Statement | TSA | Latimer, Pittsburg | 56 min |
| Mar 2, 8:58 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| Mar 2, 9:03 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 57 min |
| Mar 2, 9:13 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 49 min |
| Mar 2, 9:35 PM CST | Special Weather Statement | TSA | Pushmataha | 25 min |
| Mar 2, 9:38 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 39 min |
| Mar 2, 9:44 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 46 min |
| Mar 2, 9:52 PM CST | Special Weather Statement | TSA | Delaware | 23 min |
| Mar 2, 9:53 PM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 67 min |
| Mar 2, 10:20 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Mar 2, 10:37 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 53 min |
| Mar 2, 11:08 PM CST | Special Weather Statement | TSA | Cherokee, Delaware | 52 min |
| Mar 2, 11:28 PM CST | Special Weather Statement | TSA | Cherokee, Delaware, Mayes | 62 min |
| Mar 2, 11:57 PM CST | Special Weather Statement | TSA | McIntosh, Muskogee | 48 min |
| Mar 3, 12:13 AM CST | Special Weather Statement | TSA | Adair, Delaware | 62 min |
| Mar 3, 12:51 AM CST | Special Weather Statement | TSA | Haskell, Latimer, Pittsburg, Sequoyah | 54 min |
| Mar 3, 1:44 AM CST | Flash Flood Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 6 hr |
| Mar 3, 1:48 AM CST | Special Weather Statement | TSA | Latimer, LeFlore | 57 min |
| Mar 3, 2:58 AM CST | Flash Flood Warning | TSA | Choctaw, Pushmataha | 6 hr |
| Mar 3, 4:05 AM CST | Winter Storm Warning | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 7 more | 28 hr |
| Mar 3, 4:05 AM CST | Winter Weather Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 13 more | 26 hr |
| Mar 3, 4:32 AM CST | Flash Flood Warning | TSA | Pittsburg | 6 hr |
| Mar 3, 7:43 AM CST | Flash Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah | 3 hr |
| Mar 3, 8:04 AM CST | River Flood Warning | TSA | LeFlore | 24 hr |
| Mar 3, 8:04 AM CST | River Flood Warning | TSA | LeFlore | 3 days |
| Mar 3, 8:18 AM CST | River Flood Warning | TSA | Pushmataha | 31 hr |
| Mar 3, 8:54 AM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 4 hr |
| Mar 3, 5:54 PM CST | River Flood Warning | TSA | Sequoyah | 7 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.